Should I Continue My Pills?

Cynthia Flynn's picture


Dear Midwife,
Hello! I was without my birth control pills for two weeks due to confusion with my doctor's office and pharmacy. One week of this was my period. I took one pill after receiving them and a few hours later, my husband and I had sex. We have had sex several times since then. This was a little over one week ago, and I have started a very light period for 3 days even though I have been taking my birth control pills. Now I have a brownish color. What could this be?


It sounds like you were not given good information about how to re-start your pills, and now your system is really confused. I'd suggest continuing the pills for this cycle, and then getting back on track next cycle. You should be using condoms this cycle. If you don't have a regular period, a pregnancy test would be a good idea.

-- Cynthia, CNM

Send Page To a Friend